MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE
Catalog Number 1009661
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.D4: the udi is unknown due to the part/lot number was not provided.Attachment medwatch report #mw5119967na.
 
Event or Problem Description
Received medwatch mw5119967 which states: we then tried pull back the bmw wire but the wire radio-opaque segment/tip became wedged behind the struts of the stent that we had just deployed.However as we pulled the wire through the catheter, the tip of the wire broke loose behind the stent but did not embolize.No additional information was provided.
 
Event or Problem Description
Subsequent to the initial reported information, it was reported that the patient presented st elevation myocardial infarction (stemi) and the procedure was to treat an 80% eccentric focal disease of the mid left circumflex coronary artery at the bifurcation.The bmw guide wire was able to be maneuvered into the distal left circumflex across the mid circumflex lesion.The guide wire was retrieved via snare and a remaining portion was fixed to the vessel wall with a 2.75x22 mm stent.The procedure was extended due to this portion of the procedure and the patient with persistent hypotension etiology was unclear.The patient was transferred to the intensive care unit (icu) in stable condition.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.A query of the complaint handling system for the reported lot was performed and revealed no other incidents/complaints.The investigation determined the reported difficulties and subsequent treatments appears to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.B5 - describe event or problem: updated.D4: lot number updated from unknown to 2040871.E1 - initial reporter updated.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17671309
Report Number2024168-2023-09565
Device Sequence Number15004590
Product Code DQX
UDI-Device Identifier08717648014345
UDI-Public08717648014345
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Catalogue Number1009661
Device Lot Number2040871
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2023
Supplement Date Received by Manufacturer10/31/2023
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age78 YR
Patient SexFemale
Patient Weight78 KG